Ask the Diabetes Educator Archive

5/5/03

Q:
I am a 65 year old male, 30 pounds over weight and have fought tooth/gum infections for the last year.. The infection seems to be clear since the last oral procedure in late January 2003. I take Actos 30 mg in the morning, Prandin 1 mg with my meals and Metformin 500 mg with my evening meal. My wife and I have both noticed in the last few months that I seem to get distracted much more than I have in the past. I start with a focus on doing some task and get distracted from the original task quite easily. These are not onerous tasks and I would normally carry them thru quickly to completion. the distraction might be either aural or visual. My wife says that she has heard that this may be caused by diabetes... True? I have not heard this and think it may be just plain old aging.

A:
If blood sugars are fluctuating, this certainly can affect thinking, speech and other reactions. Some medication interactions can do the same. Have you discussed this with your physician? Are you monitoring your sugars daily? Are you drinking at least 8 glasses of water daily? Adjusting to diabetes takes patience and staying "tuned into" one's self. Always seek medical advice when you have concerns.



Get Our Newsletter

Accountability